MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-620LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012); Pneumoperitoneum (4819)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus received a literature titled "endoscopic resection of giant esophageal subepithelial lesions: experience from a large tertiary center." background and aims: increased reports on endoscopic resection (er) of esophageal giant subepithelial lesions (g-sels) have emerged in recent years.The aim of this study was to evaluate the efficacy, technical difficulty, and safety through our single-center experience.Methods: seventy-five patients with g-sels undergoing endoscopic resection were included in the training set.Clinicopathologic features, procedure-related characteristics, postprocedural outcomes, and follow-up data were analyzed.A predictive nomogram model for procedural difficulty was proposed based on the multivariable logistic regression analysis.Internal and external validations were conducted to verify the model performance.Results: the overall en bloc resection rate was 93.3%.Intraoperative and postoperative adverse events occurred in 7 (9.3%) and 13 (17.3%) patients, respectively.No recurrence or metastasis was observed.Thirty-two (42.7%) patients underwent a difficult procedure.Age (adjusted odds ratio [aor],.915; p =.004), maximal tumor diameter =8 cm (aor, 9.896; p =.009), irregular shape (aor, 4.081; p =.053), extraluminal growth pattern (aor, 5.419; p =.011), and submucosal tunneling endoscopic resection (aor,.109; p =.042) were found to be statistically or clinically significant factors for predicting endoscopic resection difficulty, based on which a nomogram model was developed.Internal and external validations of the nomogram via receiver-operating characteristic curves and calibration curves achieved favorable results.Conclusions: endoscopic resection serves as a promising therapeutic option for esophageal g-sels.A younger patient age, large tumor size, irregular shape, and extraluminal growth may indicate increased endoscopic resection difficulty, whereas a submucosal tunneling endoscopic resection procedure tends to be of lower difficulty.Our nomogram model performs well for predicting endoscopic resection difficulty for esophageal g-sels.¿type of adverse events/number of patients¿ pneumoperitoneum (7).Pneumothorax/hydrothorax (13).Leaks/fistulas (6).Delayed bleeding (2).Fistula (2).Fever (25).Cardiac mucosal laceration (delayed bleeding) (1).Patient's with pneumoperitoneum required abdominocentesis for decompression.Patient's with pneumothorax/hydrothorax were treated with us-guided thoracic drainage.Patients with leaks or fistulas underwent an endoscopic therapeutic approach.
 
Additional Manufacturer Narrative
This medwatch is related to patient identifiers (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes additional information received from the author.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported by the author that an olympus device did not cause or contribute to the adverse events described in the article.Also, it was confirmed that there was no malfunction of an olympus device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19455586
Report Number9614641-2024-01197
Device Sequence Number15433154
Product Code KNS
UDI-Device Identifier04953170208409
UDI-Public04953170208409
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-620LR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HOT BIOPSY FORCEPS (FD-410LR); METALLIC CLIPS (ROCC-D-26-195, MICRO-TECH); VIDEOSCOPE GIF-Q260J; VIO 200D/300D (ERBE ELEKTROMEDIZIN)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown